MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Model Number ACU0T0
Medical Device Problem Codes Defective Device (2588); Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that during an intraocular lens (iol) implant procedure, injector was malfunctioning, injector did not hook the lens and marked it.The procedure was completed with another iol.There was no patient harm.Additional information was requested.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in d.9., h.3., h.6.And h.11.The device with the lens was returned in the opened blister tray in the carton.The plunger lock and lens stop were removed.The plunger was oriented correctly.Viscoelastic was observed in the device.The plunger was advanced to mid-loading area and has underrode the lens.The lens was located in the loading area on top of the plunger.The lens was cleaned with klrp to further evaluate.A light scratch was observed on the posterior optic surface along the travel path of a plunger underride.Product history records were reviewed and documentation indicated the product met release criteria.A qualified viscoelastic was indicated.The root cause could not be determined for the reported complaint.A plunger underride was observed.The lens was still within the lens loading area.A scratch was observed on the optic posterior surface along the travel path of a plunger underride.This may suggest that the rate of advancement was faster than the ifu recommended rate.Information was provided that the viscoelastic was out of the refrigerator for 10 minutes.It cannot be confirmed that the viscoelastic had come to room temperature prior to use or that the room temperature was within the recommended range.Per the ifu (instructions for use) : use the company pre-loaded delivery system at operating room temperatures between 18° c (64° f) and 23° c (73° f).If the operating room temperature is too cold (less than 18°c/ 64°f: the lens is less tolerant of faster than recommend advancement).Plunger underride may occur: due to rapid advancement faster than the ifu recommended rate.If the operating room temperature is too high (> 23°c / 73° f) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement.Any of the above listed causes alone, or in combination, may create the reported event.Information was provided that an "identical" lens was used to complete the surgery.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20570517
Report Number1119421-2024-02131
Device Sequence Number8574879
Product Code KYB
UDI-Device Identifier00380652395281
UDI-Public(01)00380652395281(17)260308(11)230310(10)15593253
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/08/2026
Device Model NumberACU0T0
Device Lot Number15593253
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/03/2024
Supplement Date Received by Manufacturer12/10/2024
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date01/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROVISC OPHTHALMIC VISCOSURGICAL DEVICE.
Patient SexUnknown